Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 16, 2016, 3:52 AM CST for 9 counties in Texas. It took effect at Jan 16, 2016, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2016, 3:52 AM CST (09:52 UTC)
- In effect from
- Jan 16, 2016, 11:00 AM CST
- Expired
- Jan 16, 2016, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3671 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS74 KCRP 160952 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 352 AM CST SAT JAN 16 2016 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF SOUTH TEXAS BEHIND COLD FRONT TODAY... .A COLD FRONT WILL MOVE ACROSS SOUTH TEXAS TODAY WITH STRONG WINDS DEVELOPING BEHIND THIS FRONT ACROSS THE SOUTHERN COASTAL BEND TO THE RIO GRANDE PLAINS. SURFACE LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE EAST...RELAXING THE PRESSURE GRADIENT THIS EVENING AND ALLOWING WINDS TO RELAX AS WELL. TXZ239>243-161800- /O.NEW.KCRP.WI.Y.0001.160116T1700Z-160116T2300Z/ WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES... SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI 352 AM CST SAT JAN 16 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING...STRONG WIND WILL OCCUR LATE THIS MORNING THROUGH THE EARLY EVENING. * WINDS...BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE BLOWN ABOUT BY THE WIND AND COULD CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LK
3 follow-up statements
456 WWUS74 KCRP 161730 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1130 AM CST SAT JAN 16 2016 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF SOUTH TEXAS BEHIND COLD FRONT TODAY... .A COLD FRONT MOVING ACROSS SOUTH TEXAS WILL BRING A PERIOD OF STRONG WINDS ACROSS THE SOUTHERN COASTAL BEND TO THE RIO GRANDE PLAINS THIS AFTERNOON. SURFACE LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE EAST...RELAXING THE PRESSURE GRADIENT THIS EVENING AND ALLOWING WINDS TO RELAX AS WELL. TXZ239>243-162300- /O.CON.KCRP.WI.Y.0001.000000T0000Z-160116T2300Z/ WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES... SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI 1130 AM CST SAT JAN 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...THROUGH THE AFTERNOON. * WINDS...BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE BLOWN ABOUT BY THE WIND AND COULD CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PZ
631 WWUS74 KCRP 162007 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 207 PM CST SAT JAN 16 2016 ...STRONG WINDS CONTINUE ACROSS PORTIONS OF SOUTH TEXAS THIS AFTERNOON... .STRONG WINDS WILL CONTINUE THIS AFTERNOON BEHIND A COLD FRONT THAT MOVED THROUGH THE REGION. SURFACE LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE EAST...RELAXING THE PRESSURE GRADIENT THIS EVENING AND ALLOWING WINDS TO RELAX AS WELL. TXZ244>247-162300- /O.EXA.KCRP.WI.Y.0001.000000T0000Z-160116T2300Z/ SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 207 PM CST SAT JAN 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...THROUGH THE AFTERNOON. * WINDS...BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE BLOWN ABOUT BY THE WIND AND COULD CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ239>243-162300- /O.CON.KCRP.WI.Y.0001.000000T0000Z-160116T2300Z/ WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES... SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI 207 PM CST SAT JAN 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...THROUGH THE AFTERNOON. * WINDS...BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE BLOWN ABOUT BY THE WIND AND COULD CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
192 WWUS74 KCRP 162250 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 450 PM CST SAT JAN 16 2016 TXZ239>247-170000- /O.EXP.KCRP.WI.Y.0001.000000T0000Z-160116T2300Z/ WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO- CALHOUN- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES... SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS... ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 450 PM CST SAT JAN 16 2016 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... WIND SPEEDS HAVE DECREASED SIGNIFICANTLY ACROSS SOUTH TEXAS. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...WIND SPEEDS ACROSS THE COASTAL COUNTIES MAY INCREASE AGAIN THIS EVENING...BUT ARE CURRENTLY EXPECTED TO REMAIN BELOW WIND ADVISORY LEVELS. $$ HART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 10:57 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Jan 15, 10:57 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1057 PM CST FRI JAN 15 2016
.DISCUSSION...UPDATE FOR 06Z AVIATION.
&&
.AVIATION...CONTINUED VFR NEXT 24 HRS FOR KLRD WITH ONLY SOME
PASSING CI OVERNIGHT. LLVL MOISTURE IS CURRENTLY TRYING TO SPREAD
INLAND ACROSS KCRP WHICH MAY EVENTUALLY LEAD TO FOG BY LATE
TONIGHT. UNCERTAINTY EXISTS AS TO HOW MUCH MOISTURE SPREADS INLAND
TONIGHT AND HOW MUCH MIXING OCCURS ABOVE THE SURFACE...BUT
POTENTIAL EXISTS FOR AT LEAST A SMALL WINDOW OF MVFR/IFR VSBYS
LATE TONIGHT AND EARLY DAYLIGHT HRS OF SAT AT KCRP...AND POSSIBLY
KALI. KVCT SHOULD REMAIN VFR THROUGH THE NIGHT...THROUGH SOME
SLIGHT REDUCTIONS IN VSBYS POSSIBLE AROUND SUNRISE. STRONG AREA OF
LOW PRESSURE TO MOVE EAST FROM S TX INTO THE GULF OF MX WITH SHRA
DVLPNG LATE MRNG THRU EARLY AFTN AT KVCT. THUNDER POSSIBLE...BUT
CONFIDENCE TOO LOW TO MENTION IN KVCT TAF ATTM. MAINLY CLEAR SKIES
ALL TERMINALS BY MID TO LATE AFTN /EARLIER AT KCRP/KLRD/KALI/.
WEAK SSERLY SFC WIND 5 TO 10 KTS OVERNIGHT BECOMING STRONG WNWRLY
AROUND 25 KTS SUSTAINED DRNG THE DAY SATURDAY /WEAKER AT KVCT/.
WINDIEST FIRST AT KLRD BY MID MRNG WITH WINDS PEAKING ACROSS
REMAINDER OF S TX MIDDAY THROUGH THE AFTN.
&&
.PREV DISCUSSION... /ISSUED 943 PM CST FRI JAN 15 2016/
DISCUSSION...LOW LEVEL MOISTURE IS TRYING TO SPREAD BACK IN TO
THE REGION FROM THE GULF OF MEXICO. HIGHER MOISTURE VALUES ARE
NOT PROG TO SPREAD TOO FAR INLAND...HOWEVER. ENOUGH LLVL MOISTURE
SHOULD EXIST AFTER MIDNIGHT TO ALLOW FOR PATCHY AREAS OF FOG TO
DEVELOP ACROSS PRIMARILY THE SOUTHERN COASTAL BEND...BUT AN
INCREASE IN MIXING ABOVE THE SURFACE MAY NEGATE MORE WIDESPREAD
AND DENSE FOG COVERAGE. ADDITIONAL PATCHES OF FOG MAY DEVELOP
NORTHWARD ALONG THE IMMEDIATE COAST OVERNIGHT IF THE WIND
DIRECTIONS THERE CAN BECOME MORE EASTERLY THAN SOUTHEASTERLY.
MAIN CHANGES TO THE INHERITED FORECAST WERE TO INCREASE POPS
SLIGHTLY FOR LATE SAT MORNING ACROSS THE NE AND TO INCREASE WIND
SPEEDS ACROSS PORTIONS OF THE CWA. AN AREA OF LOW PRESSURE IS PROG
TO MOVE EAST ACROSS S TX SATURDAY MORNING BEFORE DEEPENING ONCE IT
IS OVER THE WESTERN GULF. HIGHER RESOLUTION GUIDANCE ARE IN
GENERAL AGREEMENT THAT LOW PRESSURE SHOULD TRACK EAST ACROSS THE
BRUSH COUNTRY TO NEAR ALICE AND THEN START SHIFTING NORTHEAST INTO
THE GULF OF MX WITH THE COARSER GLOBAL MODELS TRACKING THE LOW
FARTHER SOUTH FROM WEST TO EAST. REGARDLESS...GREATEST MOISTURE
DEPTH WILL BE ACROSS THE NORTHERN COASTAL BEND/VICTORIA REGION AND
OFFSHORE...AS WELL AS STEEPEST ASCENT. AS SUCH...I HAVE INCREASED
POPS BY 10 TO 20 PERCENT FOR LATE MORNING INTO EARLY AFTERNOON
FOR THESE LOCATIONS.
STRONG WIND FIELDS ARE PROG TO DEVELOP ON THE BACK SIDE OF THE
AREA OF LOW PRESSURE DURING THE DAY SATURDAY WITH GUIDANCE
DEVELOPING A 55 TO 60KT 925MB WIND CORE RACING FROM THE RIO
GRANDE ESEWARD ACROSS THE SOUTHERN COASTAL BEND. STRONG MIXING
SHOULD OCCUR DURING THE DAY RESULTING IN A PERIOD OF WINDY
CONDITIONS ACROSS MUCH OF THE BRUSH COUNTRY AND PRIMARILY THE
SOUTHERN HALF OF THE CWA. IF ENOUGH MIXING OCCURS...THEN OUR
SOUTHERN ROW OF COUNTIES IN OUR CWA MAY FLIRT WITH WIND ADVISORY
LEVELS. IN ADDITION TO THE WIND OVER LAND...SMALL CRAFT
ADVISORIES HAVE BEEN ISSUED FOR SATURDAY/SATURDAY NIGHT FOR
PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS. FUTURE ADJUSTMENTS
MAY BE REQUIRED TO THE START TIME OF THE SMALL CRAFT
ADVISORY...ONCE THE EXACT PLACEMENT AND MOVEMENT OF THE AREA OF
LOW PRESSURE IS REALIZED LATER TONIGHT/EARLY SATURDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 50 72 40 61 45 / 10 20 0 0 10
VICTORIA 44 68 36 59 39 / 10 30 10 0 10
LAREDO 43 71 39 65 44 / 0 0 0 0 0
ALICE 48 72 38 63 41 / 10 10 0 0 10
ROCKPORT 54 70 44 59 47 / 10 30 10 0 10
COTULLA 44 69 37 63 39 / 0 0 0 0 0
KINGSVILLE 49 73 39 62 41 / 10 10 0 0 10
NAVY CORPUS 52 70 44 58 50 / 10 20 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 AM SATURDAY TO 6 AM CST SUNDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 11 AM TO 6 PM CST SATURDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS.
&&
RH/79...AVIATIONHazardous weather outlook, Jan 15, 9:47 PM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 947 PM CST FRI JAN 15 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-170400- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 947 PM CST FRI JAN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT PATCHY FOG MAY DEVELOP OVERNIGHT ACROSS THE COASTAL PLAINS AND ALONG THE IMMEDIATE COAST. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES ARE IN EFFECT FROM LATE MORNING THROUGH SATURDAY AFTERNOON FOR BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR PORTIONS OF THE NEARSHORE AND OFFSHORE WATERS FROM LATE SATURDAY MORNING THROUGH SATURDAY NIGHT. A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST LATE SATURDAY MORNING AND AFTERNOON ACROSS PRIMARILY THE VICTORIA CROSSROADS AND THE WESTERN GULF OF MEXICO. A PERIOD OF STRONG WIND IS EXPECTED DURING THE DAY SATURDAY ACROSS MUCH OF THE BRUSH COUNTRY AND THE SOUTHERN COASTAL PLAINS. A PORTION OF SOUTH TEXAS MAY FLIRT WITH WIND ADVISORY LEVELS DURING THE MIDDAY AND AFTERNOON HOURS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 9:16 PM CST | Small Craft Advisory | CRP | 27 hr | |
| Jan 16, 11:18 AM CST | Special Marine Warning | CRP | 87 min | |
| Jan 16, 11:55 AM CST | Special Weather Statement | CRP | Calhoun | 35 min |
| Jan 16, 12:27 PM CST | Special Weather Statement | CRP | Victoria | 33 min |
| Jan 16, 1:37 PM CST | Gale Warning | CRP | 7 hr | |
| Jan 16, 1:37 PM CST | Small Craft Advisory | CRP | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.